It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-09-2008, 10:39 PM   #1
Junior Member
(female)
 
Join Date: Dec 2007
Location: melbourne
Posts: 12
dollydidit HB User
Increased Tegratol not sure what next?

Hello
I b/f has night epilepsy as a result of a aquired brain injury. In dec 07 he had a major episode that caused total memory loss for 12 days and now is back on tegratol 200mg morning and night and is still averaging a grand mal siezure weekly we went to his neuro this week his has advised going to 300mg twice a day for a month then if that does not work go to 400mg twice a day for a month then if that is not working to 500mg twice a day for a month if it still is not working he want to see us again. He is concerned about this as his seizures are only ever at night but the tegratol makes him very drowsy and he is worried these high levels may trigger day seizures and worse concentration etc....I am concerned because he has had no bloode work done since the big episode in Dec I am just learning about all this as this is a fairly new relationship. Can anyone give us some answers or hope that we might get this under control
thankyou

 
Old 07-10-2008, 06:05 AM   #2
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: Increased Tegratol not sure what next?

It is strange that he hasn't had any bloodwork in so long. Usually, the doctors like to regularly check the blood levels of the medications, because there's a guidline to go by as far as the levels in the blood. For me, I had started on generic Dilantin, but my blood levels showed zero was being absorbed into my bloodstream even after a few dosage increases, so then I was started on Tegretol. I take 600 mg twice a day of Tegretol, and get my blood levels tested every six months now that I'm regulated. The doctors have to know this information of how much medication is actually in the bloodsteam because there is a toxicity level they have to stay below, and there are other long-term risks of having levels that are above the suggested high number. So it's seems kind of strange that the doctor is blindly talking about increasing your boyfriend's dosage without knowing what his levels are. Is he seeing a Neurologist, or just a regular MD?
As far as the drowsiness, when he gets on the right dosage, the drowsiness will probably subside in a short time. When I started on Tegretol, I was always very sleepy for about a month until my body adjusted to it.
Good luck!

 
Sponsors Lightbulb
   
Old 07-10-2008, 08:39 AM   #3
Junior Member
(female)
 
Join Date: Dec 2007
Location: melbourne
Posts: 12
dollydidit HB User
Re: Increased Tegratol not sure what next?

Hello
Thanks for the feed back he is seeing a neurogilist and is now being refered back to a gp between neurogilist visits this is why we are asking so we know what to ask/expect in the future as 80 per cent of long term memory has been lost he honestly cant remember how any of this goes and in fact is not sure if he saw a neurologist before for the epilepsy or the abi its all a little scary for him and me, so once again thankyou for the feedback.
dolly

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Problems with Generic Tegratol (long post) kcurf Epilepsy 0 10-23-2009 12:42 PM
Strange things with increased Depakote... ozzybug Pain Management 3 12-31-2007 11:58 PM
Tegratol and strange behavior Tanda Epilepsy 16 02-22-2006 01:57 PM
Tegratol side effects Wanda1234 Epilepsy 11 10-18-2005 06:57 PM
Anyone had any trouble with tegratol PugsMom05 Bipolar Disorder 0 08-20-2005 10:26 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!